Adipsia/Complete Loss of Thirst + Skin Elasticity Changes

To preface this, I've been on TRT at 200mg/wk, daily IM, for 8 weeks. I recently got labs and sodium, potassium, chloride and all blood markers came back within normal range.

Before starting TRT, my thirst levels were normal and I didn’t have these… skin elasticity issues. I don't know exactly when they started, but I noticed them within the first 3-4 weeks. I’ve scoured the forum and web, but I really can’t find anything. I know hormones can change fluid dynamics (estrogen increasing water retention and such), but I’m not a biochemist or doctor. If anyone can help me solve this mystery, it would be fabulous.

Since starting TRT, I’ve completely lost my sense of thirst, suggesting that there is potentially an issue with hypothalamic signaling/antidiuretic hormone release due to urine solute concentration issues. As said above, my potassium, chloride, and sodium numbers in serum are normal. I haven't had any urine testing conducted.

When I got bloods done at 8 weeks, my E2 was in range and T was above range. The ratio looked good. For reference, the following numbers are here.


Anyway, I have also noticed changes in skin elasticity. For example, when I’m bent over for long periods, I notice the skin below my pecs becomes creased, and it takes several minutes for this to go away upon sitting up again in an upright position. Additionally, when I flex my arms, the skin almost rolls/creases back toward my bicep (I’m fairly lean, so I don’t think this is fat, and it only started after starting TRT).

Here are some additional pictures:

- flexing quad causes ‘wrinkling’ of skin around knee
- flexing bicep causes skin to “roll up”
- 2nd view of bicep flex
- creases around armipit area that weren’t previously there.

Has anybody else experienced this? Per google, it seems like it’s related to severe dehydration, but if I was that dehydrated, my veins would be much flatter than they are in the last picture. I've also been consciously drinking lots of water despite my lack of thirst. Is this due to water retention? It’s just too strange that I developed both adipsia and these skin changes at the same time.

I know most of you aren’t medical experts, but I’m guessing someone out there has some ideas about this or has experienced it themselves.
 

Cataceous

Well-Known Member
If you're in this for overall health then the first step is to cut your dose in half. Assuming the cypionate ester, you're currently injecting 20 mg per day of testosterone, which is way more than the 3-9 mg that men naturally produce. Don't get stuck in the "more is better" mindset. High testosterone can help with body composition, but it can also be disruptive elsewhere: lipids, libido, sexual function, fluid balance, etc.
 

Sanqrol

New Member
If you're in this for overall health then the first step is to cut your dose in half. Assuming the cypionate ester, you're currently injecting 20 mg per day of testosterone, which is way more than the 3-9 mg that men naturally produce. Don't get stuck in the "more is better" mindset. High testosterone can help with body composition, but it can also be disruptive elsewhere: lipids, libido, sexual function, fluid balance, etc.

Definitely agree with you! Also, if you want to build muscle, you better take some creatine. It's completely safe!
 

madman

Member
To preface this, I've been on TRT at 200mg/wk, daily IM, for 8 weeks. I recently got labs and sodium, potassium, chloride and all blood markers came back within normal range.

Before starting TRT, my thirst levels were normal and I didn’t have these… skin elasticity issues. I don't know exactly when they started, but I noticed them within the first 3-4 weeks. I’ve scoured the forum and web, but I really can’t find anything. I know hormones can change fluid dynamics (estrogen increasing water retention and such), but I’m not a biochemist or doctor. If anyone can help me solve this mystery, it would be fabulous.

Since starting TRT, I’ve completely lost my sense of thirst, suggesting that there is potentially an issue with hypothalamic signaling/antidiuretic hormone release due to urine solute concentration issues. As said above, my potassium, chloride, and sodium numbers in serum are normal. I haven't had any urine testing conducted.

When I got bloods done at 8 weeks, my E2 was in range and T was above range. The ratio looked good. For reference, the following numbers are here.


Anyway, I have also noticed changes in skin elasticity. For example, when I’m bent over for long periods, I notice the skin below my pecs becomes creased, and it takes several minutes for this to go away upon sitting up again in an upright position. Additionally, when I flex my arms, the skin almost rolls/creases back toward my bicep (I’m fairly lean, so I don’t think this is fat, and it only started after starting TRT).

Here are some additional pictures:

- flexing quad causes ‘wrinkling’ of skin around knee
- flexing bicep causes skin to “roll up”
- 2nd view of bicep flex
- creases around armipit area that weren’t previously there.

Has anybody else experienced this? Per google, it seems like it’s related to severe dehydration, but if I was that dehydrated, my veins would be much flatter than they are in the last picture. I've also been consciously drinking lots of water despite my lack of thirst. Is this due to water retention? It’s just too strange that I developed both adipsia and these skin changes at the same time.

I know most of you aren’t medical experts, but I’m guessing someone out there has some ideas about this or has experienced it themselves.

You were started on a whopping dose of testosterone 200 mg/week.

Most men on trt are injecting 100-200 mg/week and some <100mg/week and even then many would never need the higher end doses to achieve a healthy FT level.

Sure some men do need the higher-end doses but it is far from common.

Unfortunately, many men on trt are overmedicated.

Although we have no idea when blood work was done it is clear as day that your TT>1500 is through the roof let alone FT is high and unfortunately may very well be much higher than you think as it is doubtful that you had it tested using an accurate assay such as Equilibrium Dialysis or Ultrafiltration.

Although TT is important to know FT is what truly matters as it is the active unbound fraction of testosterone responsible for the positive effects.

When testing it is critical to use the most accurate assays TT/estradiol/DHT (LC/MS-MS) and FT (Equilibrium Dialysis or Ultrafiltration).

Knowing where your hormones sit on such protocol (dose T/injection frequency) is critical.

Everyone gets too caught up on where their TT level sits and again although important to know FT is what you should be more concerned with.

The only way to know where your FT truly sits is to have it tested using the most accurate assays such as the gold standard Equilibrium Dialysis or Ultrafiltration (next best).

Regardless of looking over your labs if they were done a few days after your injection then absurdly high TT/FT levels would be expected when injecting a whopping dose of T 200 mg once weekly.

If labs were done at the true trough (7 days post-injection) just before your following weekly injection then your TT/FT levels are horribly high!

The downfall of injecting large doses of T once weekly is that your peak levels 8-12 hrs post-injection and during the first few days will be absurdly high only to be followed by much lower levels come weeks end which can have a negative effect on energy/mood/libido/erections.

There will be an extreme between peak--->trough levels throughout the week!

Top it all off that we have no idea where your SHBG sits which is important to know as it will have a big impact on your FT level let alone can play a big role in what injection frequency may suit you best.

Androgens increase the retention of electrolytes and you are most likely retaining water.

Most men will gain 5-10 lbs of water weight as in extra-cellular between muscle/skin (bloat/puffiness) and intracellular inside muscle cell (water/glycogen) within the first 4 weeks of starting trt.

Where does your RBCs/hemoglobin/hematocrit sit?

Keep in mind that exogenous T will drive up one's RBCs/hemoglobin/hematocrit within the first month and can take anywhere from 9-12 months to reach peak levels.



These are the assays you want to use when testing FT.

Either will suffice.

Both tests also include TT (LC/MS-MS).

1. Testosterone, Total and Free (NO Upper Limit) plus Hematocrit

2. Testosterone, Total, LC/MS and Free (Equilibrium Ultrafiltration)
 

Online statistics

Members online
11
Guests online
6
Total visitors
17

Latest posts

Top